What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 25, 1:43 PM EST, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 25, 1:43 PM EST, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
243 PM EDT Sun Jun 25 2017
.SYNOPSIS...
The chance for showers and thunderstorms will prevail in the
forecast through Tuesday with cooler than normal temperatures.
Dry weather is expected to briefly return on Wednesday. The
next system to follow will soon move into the are on Thursday
and the chance for precipitation will last through the weekend.
&&
.NEAR TERM /THROUGH MONDAY/...
230 PM EDT Update...
Some showers and a few thunderstorms have developed across the
area this afternoon. Expect coverage to increase across the area
as we are in an unstable atmosphere and steep lapse rates are
present as the airmass is cool aloft. A shortwave trough west of
the region is also aiding in development. Showers/thunderstorms
should decrease in coverage near 00Z tonight, as this activity
is mostly diurnally driven.
The trough will move across the region after 00Z and push a weak sfc
cold front across NY/PA and push cooler air aloft. Weak lake
enhancement showers will develop in its wake as 850MB temps fall
to near 5/6 deg C. These may linger through the night. Temps
Sunday night/Monday morning are expected to fall into the uppr
40s/ low 50s.
Monday, the trend continues with unsettled weather as yet another
shortwave is expected to swing across the region. Very similar
conditions on Monday as today. Steep lapse rates, summer sun,
embedded shortwaves, cool air aloft and SW flow aloft will all
result in the chance for scattered showers and thunderstorms. The
mostly likely area to see showers will be over the Finger Lakes
region. Temps are expected to rise into the mid/upper 60s over
central NY and uppr 60s/low 70s over NEPA Monday afternoon. Precip
should end after sunset and temps are expected to fall into the uppr
40s/low 50s by Tues morning.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/...
Upper wave and surface front will sweep through the area on
Tuesday triggering showers and thunderstorms. Best chance will
be over the NY counties, nearer the upper support. Ridge at the
surface and aloft builds in for Wednesday bringing drier air.
Not a lot of cold air advection behind Tuesday's front so
temperatures on Wednesday will be driven by heating and may be a
few degrees warmer.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
Near zonal flow will quickly flatten the upper ridge and push
the surface ridge east on Thursday. Approaching surface low and
upper wave will cause showers to break out over western NY
Thursday afternoon, but should hold off in our forecast area.
Showers and psbl thunderstorms break out Thursday night as the
system pushes in. Boundary looks like it may stall near the area
Friday and be the focus of continued showers and storms into
Saturday.
Late Saturday, fast flow pushes yet another system into the area
enhancing the chance for showers and storms through the end of
the period.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
VFR cu field will continue through the afternoon as the summer
sun has arrived. Scattered showers and thunderstorms are likely
at all taf sites as an unstable atmosphere is present. ATTM
confidence is too low to place TSRA in TAF, thus left out for
now. Small hail is possible in all storms. Ceilings are
expected to remain VFR through the period and may become SCT
after sunset. Another storm system will move into the region
tomorrow bringing additional chance for rain tomorrow morning.
Winds will be W/NW and breezy at 6 to 15 knots with gusts up to
25 this afternoon, becoming light and variable after sunset.
Winds will become SW around 5 to 10 knots Monday morning.
Outlook...
Monday - Tuesday...Mostly VFR, but restrictions are possible
with occasional showers and thunderstorms.
Wednesday...VFR.
Thursday & Friday...Restrictions likely in showers and
thunderstorms.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...KAH
NEAR TERM...KAH
SHORT TERM...DGM
LONG TERM...DGM
AVIATION...KAH
Hazardous weather outlook, Jun 25, 1:49 PM EST, 4 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
249 PM EDT Sun Jun 25 2017
NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-261900-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Delaware-Sullivan-Bradford-Susquehanna-
Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike-Southern Wayne-
249 PM EDT Sun Jun 25 2017
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This Afternoon and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 25, 4:25 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
525 PM EDT SUN JUN 25 2017
NYZ009-018-036-252200-
Onondaga NY-Madison NY-Northern Oneida NY-
525 PM EDT SUN JUN 25 2017
...STRONG THUNDERSTORM WILL AFFECT...WEST CENTRAL ONEIDA...
NORTHWESTERN MADISON AND NORTHERN ONONDAGA COUNTIES UNTIL 600 PM
EDT...
At 525 PM EDT, Doppler radar was tracking a strong thunderstorm over
Lysander, or 7 miles southwest of Fulton, moving east at 55 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Clay, Cicero, Lysander, Van Buren, Baldwinsville, North Syracuse,
Canastota, Liverpool, Bridgeport and Brewerton.
LAT...LON 4308 7577 4312 7648 4322 7648 4323 7630
4320 7627 4322 7626 4324 7627 4324 7626
4320 7622 4322 7620 4327 7621 4322 7609
4320 7608 4320 7605 4318 7601 4315 7589
4328 7587 4333 7588 4335 7578
TIME...MOT...LOC 2125Z 269DEG 49KT 4322 7647
RRMSpecial weather statement, Jun 25, 4:43 PM EST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Binghamton NY
543 PM EDT SUN JUN 25 2017
NYZ023-025-252215-
Schuyler NY-Tompkins NY-
543 PM EDT SUN JUN 25 2017
...STRONG THUNDERSTORM WILL AFFECT...NORTHEASTERN SCHUYLER AND
NORTHWESTERN TOMPKINS COUNTIES UNTIL 615 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm over
Burdett, or near Watkins Glen, moving east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Ithaca, Hector, Cayuga Heights, Lansing, Enfield, Trumansburg,
Burdett, Reynoldsville, Taughannock Falls and Mecklenburg.
LAT...LON 4246 7692 4247 7689 4248 7690 4253 7690
4255 7674 4255 7659 4256 7661 4258 7648
4237 7647 4240 7692
TIME...MOT...LOC 2143Z 267DEG 23KT 4244 7686
RRMSpecial weather statement, Jun 25, 5:00 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Binghamton NY
600 PM EDT SUN JUN 25 2017
NYZ023>025-055-252230-
Chemung NY-Schuyler NY-Tioga NY-Tompkins NY-
600 PM EDT SUN JUN 25 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHEASTERN SCHUYLER...
NORTHEASTERN CHEMUNG...NORTHWESTERN TIOGA AND SOUTHERN TOMPKINS
COUNTIES UNTIL 630 PM EDT...
At 559 PM EDT, Doppler radar was tracking a strong thunderstorm over
Monterey, or 9 miles southwest of Watkins Glen, moving east at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Newfield, Danby, Caroline, Catharine, Montour Falls, Candor, Spencer,
Odessa, Cayuta and Millport.
LAT...LON 4227 7685 4240 7682 4242 7627 4217 7629
TIME...MOT...LOC 2159Z 277DEG 31KT 4233 7703
MDP
Special weather statement, Jun 25, 5:23 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Binghamton NY
623 PM EDT SUN JUN 25 2017
NYZ018-036-037-252300-
Onondaga NY-Southern Oneida NY-Madison NY-
623 PM EDT SUN JUN 25 2017
...STRONG THUNDERSTORM WILL AFFECT...SOUTHWESTERN ONEIDA...
NORTHWESTERN MADISON AND EAST CENTRAL ONONDAGA COUNTIES UNTIL 700 PM
EDT...
At 623 PM EDT, Doppler radar was tracking a strong thunderstorm over
Kirkville, or 7 miles east of Syracuse, moving east at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sullivan, Oneida, Lenox, Verona, Chittenango, Canastota, Manlius,
Fayetteville, Minoa and East Syracuse.
LAT...LON 4297 7604 4313 7606 4317 7548 4290 7549
TIME...MOT...LOC 2223Z 270DEG 34KT 4305 7600
RRM
Special weather statement, Jun 25, 5:25 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Binghamton NY
625 PM EDT SUN JUN 25 2017
NYZ025-044-055-056-252300-
Cortland NY-Tioga NY-Broome NY-Tompkins NY-
625 PM EDT SUN JUN 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...NORTHWESTERN
BROOME...SOUTHERN CORTLAND...NORTHERN TIOGA AND EASTERN TOMPKINS
COUNTIES UNTIL 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Dryden to near Spencer. Movement was east at 35
mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Johnson City, Maine, Danby, Caroline, Virgil, Dryden, Nanticoke,
Berkshire, Richford and Cincinnatus.
LAT...LON 4255 7637 4255 7587 4237 7586 4210 7596
4223 7654 4227 7654
TIME...MOT...LOC 2225Z 276DEG 30KT 4249 7633 4225 7647
MDPSpecial weather statement, Jun 25, 5:54 PM EST, 1 minute before
Special Weather Statement
National Weather Service Binghamton NY
654 PM EDT SUN JUN 25 2017
NYZ044-045-055-056-252330-
Chenango NY-Cortland NY-Tioga NY-Broome NY-
654 PM EDT SUN JUN 25 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SOUTHWESTERN
BROOME...SOUTHEASTERN CORTLAND...EAST CENTRAL TIOGA AND SOUTHERN
CHENANGO COUNTIES UNTIL 730 PM EDT...
At 653 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Marathon to near Newark Valley. Movement
was east at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms. This
is strong enough to cause minor tree damage such as broken branches
as well as a few power outages.
Locations impacted include...
Binghamton, Johnson City, Maine, Guilford, Nanticoke, Coventry, Port
Dickinson, Greene, Oxford and Bainbridge.
LAT...LON 4206 7559 4217 7619 4250 7601 4248 7540
TIME...MOT...LOC 2253Z 275DEG 32KT 4248 7599 4217 7617
MDP